Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 38, NWS Lincoln, IL

April 15, 2001Peoria County, Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 15, 2001, 6:34 PM CDT for Peoria County, Tazewell County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 15, 2001, 6:34 PM CDT (23:34 UTC)
Expired
Apr 15, 2001, 7:15 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Peoria County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 152335
SVRSPI
ILC143-179-160015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS
  PEORIA COUNTY IN CENTRAL ILLINOIS

* UNTIL 715 PM CDT

* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HANNA CITY...OR ABOUT 10 MILES WEST OF
  PEORIA...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEORIA
  BELLEVUE
  BARTONVILLE
  MARQUETTE HEIGHTS
  CREVE COEUR
  EAST PEORIA
  PEKIN
  SOUTH PEKIN

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...HAIL 
UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING...AND VERY HEAVY 
RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4079 8973 4065 8989 4042 8959 4062 8937

HEDGES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:42 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 15, 2:42 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
242 PM CDT SUN APR 15 2001

AS LOW OVER SRN OH CONTINUES TO MOVE NE...A SERIES OF TROFS SWING
THRU CWA OVER NEXT 36 TO 48 HOURS AS UPPER LOW REMAINS OVER GREAT
LAKES REGION.

FOR TONIGHT...WILL ADD A BRIEF MENTION OF LIGHT RAIN OR SPRINKLES TO
NRN ZONES THIS EVENING AS TROF OVER ERN IA SWINGS THRU. REST OF CWA
WILL REMAIN DRY WITH PARTLY CLOUDY SKIES.

BY MONDAY...VERY COLD AIR SINKS INTO THE MIDDLE OF THE COUNTRY. WITH
UPPER LOW STILL IN VICINITY...WILL CONTINUE WITH MOSTLY CLOUDY
WORDING AND CHANCE FOR FLURRIES MONDAY NIGHT AND TUESDAY. AS FOR
TEMPS...SHOULD ONLY SEE HIGHS IN THE 40S DURING THE DAY THEN DROP
OFF INTO THE UPPER 20S TO LOWER 30S MONDAY NIGHT. MAY NEED TO THINK
ABOUT FROST OR FREEZE ADVISORIES FOR CWA WITH NEXT COUPLE OF ZONE
ISSUANCES FOR MONDAY NIGHT OR EVEN TUESDAY NIGHT AS PLENTY OF
VEGETATION WOULD BE AFFECTED BY THE COLD TEMPS.

BY TUESDAY NIGHT...RIDGE OVER AREA WITH SKIES FINALLY CLEARING OUT
AND WINDS DIMINISHING...SO HAVE LOWERED TEMPS A LITTLE.

WILL SEE A GRADUAL WARM UP ON WED AND THU BEFORE WE SWITCH GEARS
ONCE AGAIN AND HAVE AREA AFFECTED BY S/W COMING OUT OF THE SWRN US
FOR FRI THROUGH SUN.

...PRELIMINARY NUMBERS FOR COORDINATION ONLY...

SPI EB 037/046 028/042 032 68012
PIA EB 035/044 027/040 031 68212
DEC EB 038/047 029/042 031 68012
CMI EE 039/046 030/040 030 68012
MTO EE 039/047 030/041 031 68012
LWV EE 041/051 033/043 032 68012

.ILX...NONE.

BYRD

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.